MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS

THORATEC SWITZERLAND GMBH CENTRIMAG 2ND GENERATION PRIMARY CONSOLE; CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Model Number 201-90411
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
It was reported that the centrimag console was displaying an f4 alarm.The unit would be returning, and no further info was available from bio-med.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the centrimag console displaying a f4 alarm was confirmed via the downloaded log file; however, it was not reproduced.Data from the reported event date of 01feb2026 in the returned centrimag console log file was reviewed.At 11:56:38, 16:52:24, 18:20:44, 20:01:46, the "flow signal interrupted: f2" alarm intermittently activated due to a sf_flow_low_amplitude sub fault flag.These alarms resulted in flow dropping to 0 lpm.At 16:52:19 and 20:01:43, the "flow below minimum: f3" alarm intermittently activated due to a sf_ifd_flow_below_min sub fault flag.At 16:20:45, 16:52:29, 16:52:42, 16:52:49, 16:53:38, 18:07:20, and 18:07:26, the "flow above maximum: f4" alarm intermittently activated due to a sf_ifd_flow_above_max sub fault flag.The speed was attempted to be changed multiple times.There were no other notable alarms active in the log file.The returned centrimag console, serial (b)(6) was evaluated at the service depot.The system booted up as intended.The console was connected to a test loop along with the returned flow probe and run for several days.During this period, the console functioned as intended with no atypical alarms observed.The console cover was removed and all internals were inspected and found to be unremarkable.The reported issue could not be reproduced.The console was functionally tested and passed all tests.The unit was ready for use and was returned to the customer.Multiple attempts were made to obtain additional information from the customer regarding the event; however, no response was received.A root cause for the reported event was unable to be conclusively determined.The device history records were reviewed for the centrimag 2nd generation primary console (serial #: (b)(6)) and the console was found to pass all manufacturing and qa specifications.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The current revision of the instructions for use (ifu) can be found on the eifu page of the abbott website.The 2nd generation centrimag system operating manual, rev.D provides information regarding emergencies/troubleshooting in section 9.The recommended practice whenever there is a console or motor malfunction is to replace the console and motor as a set.Remove the blood pump from the malfunctioning motor and console and place the blood pump in the back-up motor and console.Switch all components (console, motor, flow probe and cables) simultaneously to continue patient support, and then perform troubleshooting on the non-functioning system, when it is no longer being used for patient support.The 2nd generation centrimag system operating manual, rev.D section 12.1 ¿ "appendix i ¿ primary console alarms and alerts" cover all alarms (auditory and visual), including flow alarms, and the appropriate actions to take if the issue does not resolve.The 2nd generation centrimag system operating manual, rev.D section 4 ¿ "warnings & precautions" states that one additional 2nd generation centrimag primary console, motor and flow probe are required as backup system in the immediate vicinity of each patient whenever the centrimag or pedimag pump is used.The backup console must be connected to the backup motor and to the backup flow probe, have a battery charge sufficient for at least one hour of operation, be connected to ac power (except during transport) and be immediately available should the main console, motor or flow probe experience a malfunction." the 2nd generation centrimag system operating manual, rev.D section 9.2 "maintenance following each patient use" states to clean the exterior of the console with bactericidal solution by spraying the solution on a cloth and wiping off the unit after disconnecting from ac power.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG 2ND GENERATION PRIMARY CONSOLE
Common Device Name
CONTROL, PUMP SPEED, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24405100
Report Number2916596-2026-00795
Device Sequence Number18574567
Product Code DWA
UDI-Device Identifier07640135140702
UDI-Public(01)07640135140702(11)251107
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K131179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number201-90411
Device Catalogue Number201-90411
Device Lot Number11127519
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2026
Supplement Date Received by Manufacturer04/15/2026
Initial Report FDA Received Date02/20/2026
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown